I have only been taking zoloft for one week for anxiety and since then i have recognized a definite decrease in my ability to reach orgasm!
I know that sounds silly, but i swear it is true. Before this medicine i was able to without a problem, almost effortlessly.
My question is if anyone has experienced this does it return back to normal or is this a lasting effect until i stop taking the medication??
It's not silly at all. I'm not sure if it will return back to normal or not. I have never personally been on Zoloft but I have been on Celexa and I know people who have been on Paxil, Effexor, Cymbalta and all kinds of other fun stuff and it seems to be an ongoing issue while on these meds. I took Wellbutrin for a couple of years and that was one of the main reasons I choose it, because it did not have that side effect! It's worth looking into because I know it can cause even more anxiety and depression when your body won't even function in an enjoyable way! Good luck and I hope things work out for you.
I agree with lboogie...I actually prefer Zoloft and my main complaint is that sex drive goes down. It can effect both males and females, but I also think that you should give it time...BUT if you still can't there are other medications, but remember that others have different side effects as well...keep us posted!
I just read an atricle about a clinical test of dozens of women with this problem. Half were given placebo and other half were given Viagra. The article said it didn't help with arousal or desire, just orgasm. Unfortunately they said there was no plan to market Viagra for this use. How stupid. I was on Zoloft and it killed my libido! Doctor said 50mg was not enough to do this. I went with Wellbutrin and xanax. Alls good now! Hope things work out!
Forgot to say, the clinical test was of women who took SSRI like Zoloft and developed the same problem. It also went on to say that it happens much more than the doctors admit. It was either 50% of patients taking SSRI experienced this problem or 50% quit taking their med for this reason, forget which. I have the article in my truck. I already showed my shrinks and left them a copy. I am going to give this copy to my PCP next month when I go in for my physical, he said it was all in my head and 50mg wouldn't do this! When I said it didn't do anything for my anxiety, he said you just need a higher dose of ZOLOFT.
PS. Who cares if Benzos are addictive, if your going to take it everyday! Also, doctors POO POO me when I tell them about "rebound ddepression" when you stop taking SSRI medication. I was 3 times more depressed than when I started taking the stuff. I missed a couple days from work it was so bad! I was more depressed for a few weeks than I have ever been in my life. In reality I'm really not depressed, just anxious and worried all the time! I was on ZOLOFT for quite a few years. I won't take an SSRI ever again! Hope you find something that works!
I'm on 200 mgs of Zoloft and while my libido is still really high (I'm constantly horny) I do notice that after I take my Zoloft, like within a couple hours, it is so ******* hard to ***. I need to concentrate HARD to do it and I end up sweating like a pig. And my discharge isn't that much.
Zoloft has definitely helped with my OCD but the **** problems are definitely annoying. Another thing I noticed since taking Zoloft is an increasing amount of anger and recklessness.
I had total orgasmia when I started with Celexa. I was more worried about depression then sexual climax so I was afraid to change meds. Fortunately my GDoc changed them anyway. Wellbutren worked for me without the sexual side effects.
Anorgasmia is SO frustraiting. Its like a kind of torture. Talk to your doc asap and ask to try something else. Some side effects go away after 6 or 8 weeks but I don't think anorgasmia is one of them. And yes. Ability to climax did return and I think if you find the right meds your will also.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.